Kansas, 2006Strong Wind in Kansas, June 15, 2006
June 15, 2006 · NWS GLD · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 4:19 PM MST, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 15, 4:19 PM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT THU JUN 15 2006
.UPDATE...
UPDATED ZONES AND GRIDS FOR EXPIRATION OF HIGH WIND WARNING IN KIT
CARSON AND CHEYENNE COUNTIES IN EASTERN COLORADO. A WIND ADVISORY
REMAINS IN EFFECT FOR THOSE COUNTIES UNTIL 1 AM MDT FRIDAY.
OTHERWISE NO OTHER CHANGES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 1 AM MDT /2 AM CDT/ FRIDAY FOR KSZ002-KSZ003-
KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
KSZ041-KSZ042.
NE...WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR NEZ081.
CO...WIND ADVISORY UNTIL 1 AM MDT FRIDAY FOR COZ091-COZ092.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-COZ254.
&&
FSHazardous weather outlook, Jun 15, 9:45 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT THU JUN 15 2006
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1145 AM CDT THU JUN 15 2006 /1045 AM MDT THU JUN 15 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT STALLED BETWEEN CHEYENNE WELLS COLORADO AND STRATTON
NEBRASKA MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY
THREATS BEING LARGE HAIL AND DAMAGING WINDS.
A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA
THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. SOUTHERLY WINDS
WILL INCREASE WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH
SOUTH OF THE COLD FRONT THIS AFTERNOON.
AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL
ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME
CATEGORY.
EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON FRIDAY
AFTERNOON AND EVENING WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
LOCKHART
In the hours before
Local storm report, Jun 15, 6:28 PM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL HILL CITY 39.37N 99.85W
06/15/2006 E1.00 INCH GRAHAM KS TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 15, 6:43 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 7 N PARK 39.21N 100.36W
06/15/2006 E1.00 INCH SHERIDAN KS PUBLIC
&&
SJOHNSONLocal storm report, Jun 15, 7:01 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 6 S MORLAND 39.26N 100.07W
06/15/2006 E0.88 INCH GRAHAM KS TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 15, 7:13 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL HILL CITY 39.37N 99.85W
06/15/2006 E1.00 INCH GRAHAM KS TRAINED SPOTTER
0805 PM HAIL HILL CITY 39.37N 99.85W
06/15/2006 E0.75 INCH GRAHAM KS TRAINED SPOTTER
0807 PM TSTM WND GST HILL CITY 39.37N 99.85W
06/15/2006 E60 MPH GRAHAM KS TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 15, 7:33 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 15 NE OBERLIN 39.98N 100.33W
06/15/2006 DECATUR KS EMERGENCY MNGR
POWER POLES DOWN. EAST WALL OF GARAGE DESTROYED. NARROW
PATH IN CORN FIELD.
&&
SBLAIRSpecial weather statement, Jun 15, 7:34 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT THU JUN 15 2006
KSZ014-160300-
THOMAS-
934 PM CDT THU JUN 15 2006
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS...
AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MINGO...OR 12 MILES SOUTH OF
COLBY...AND MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
KILLINGSWORTH
Strong Wind, Thomas
- When
- June 15, 7:55 PM MST
- Where
- Thomas forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.351, -101.055 (the zone’s center; the record gives no point)
Strong winds caused driver to lose control of motor home which subsequently overturned
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, June 15 to 22, 2006$13 million · 1 event
- Wildfire in Texas, June 15 to 20, 2006$2.5 million · 1 event
- Hail and Damaging Winds in Nebraska, June 15, 2006$365,000 · 60 kt wind · 9 events
- Wildfire in Texas, June 15 to 17, 2006$275,000 · 1 event
- High Wind in Colorado, June 15, 2006$100,000 · 71 kt wind · 7 events
- Damaging Wind in Kansas, June 15, 2006$70,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 15, 2006$12,000 · 1.25 in hail · 33 events
- Hail and Damaging Wind in Nebraska, June 15, 2006$35,000 · 2.5 in hail · 10 events
- Tornado in Puerto Rico, June 15, 2006$30,000 · F0 · 1 event
- Hail and Damaging Winds in Kansas, June 15, 20061.75 in hail · 20 events
- Wildfire in Colorado, June 15 to 16, 2006$15,000 · 1 event
- High Wind in New Mexico, June 15, 200661 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517875.